Economics at your fingertips  

Trading Rules from Forecasting the Collapse of Speculative Bubbles for the S&P 500 Composite Index

Chris Brooks and Apostolos Katsaris
Additional contact information
Apostolos Katsaris: Cass Business School

The Journal of Business, 2005, vol. 78, issue 5, 2003-2036

Abstract: Many recent studies documented the presence of speculative bubbles, defined as systematic and increasing deviations of actual prices from fundamentals, in asset prices. However, thus far, the usefulness of such models has been examined in the literature only from a statistical perspective. In this paper, we employ two-regime switching models of periodically partially collapsing speculative bubbles and examine the risk-adjusted profits of trading rules formed using inferences from them. Use of trading rules derived from an augmented model incorporating market volume leads to higher risk-adjusted returns than those obtained employing existing models or a buy-and-hold strategy.

Date: 2005
References: Add references at CitEc
Citations: View citations in EconPapers (8) Track citations by RSS feed

Downloads: (external link) main text (application/pdf)
Access to the online full text or PDF requires a subscription.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

More articles in The Journal of Business from University of Chicago Press
Bibliographic data for series maintained by Journals Division ().

Page updated 2019-07-25
Handle: RePEc:ucp:jnlbus:v:78:y:2005:i:5:p:2003-2036